MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G53517
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device under pma/510(k) k161813.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: case of a difficult intubation planned for an obese patient, here is the procedure: using a video blade from another manufacturer: nothing to report.The tracheal tube is not positioned correctly to intubate use of the frova, it did not go into the trachea.Good visualization of the vocal cords but the mandrel could not be set up.Abandonment of this technique.Use of an articulated blade and simple intubation mandrel.It is the second complaint with the same problem the frova is too soft.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the investigation is based on the event description and three unused devices.It was reported that the frova device was too soft and would not go into the trachea.The procedure was abandoned and another tube was placed.The used frova device was not returned, but three unopened/unused devices from the same lot.The pouches were slightly discolored, but a thorough investigation of the three devices did not reveal any non-conformances and they were all found manufactured according to specifications, with a smooth surface and no soft appearance.The spops devices are curved to fit in slip peel-pouches and even after slight manipulation the devices maintained their curve.Therefore, it would be inappropriate to speculate at what may or may not have caused the frova device to appear soft and difficult to advance into the trachea as reported.There are adequate controls in place to ensure the device was manufactured to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9361486
Report Number3002808486-2019-01848
Device Sequence Number16800964
Product Code BTR
UDI-Device Identifier00827002535176
UDI-Public(01)00827002535176(17)220729(10)E3880024
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model NumberG53517
Device Catalogue NumberC-CAE-14.0-70-FIC-SPOPS
Device Lot NumberE3880024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1